MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-4-HX-ES
Medical Device Problem Codes Unintended Movement (3026); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium coil encountered resistance.The patient was undergoing surgery for treatment of a saccular, ruptured left internal carotid aneurysm with a max diameter of 5 mm and a 2.7 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that when the second axium coil was being inserted, poor fit was observed, and resistance was felt during repeated insertion and withdrawal.When an attempt was made to withdraw it as is, resistance disappeared partway, but the first coil of the same size (same lot) that had already been inserted came out of the aneurysm, and retrieval was performed with a snare.There was coil extension, kinking, and damage.The coil was repositioned 1 time.There was no resistance during preparation or use.The device was flushed continuously during the procedure.There was coil damage/early dislodgement.The coil was removed from the body.It was collected with the delivery wire.No additional surgical or medical treatment was performed.There was no deformation or damage to the delivery pusher.There was no resistance during delivery.Coil dislodgement was not attempted.The delivery pusher did not rotate inside the patient.There was no health hazard.There was no health damage to the patient.The product was not used in an infected patient.The device was prepared as indicated in the package insert.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Update b5 and h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the event was unknown.The catheter used was not a medtronic product sl10 microca theter.Resistance was noted in the distal portion of the catheter.The coil exited the introducer sheath smoothly.Kink or damage to the coil was observed after removal, while no damage was observed to the catheter.Any issues that may have resulted in the observed damage were unknown.No detachment attempts were made using an instant detacher or manual method.The presence of any kink or damage to the pushwire was unknown.It was reported that the coil prematurely separated from the delivery wire; whether part of the coil fractured and separated from the rest could not be determined.
 
Additional Manufacturer Narrative
Product analysis: equipment used: video inspection system (m-78210), ruler (m-83360) as found condition: two axium prime devices, one stent snare, and one sl-10 micro catheter were returned for analysis within a shipping box, within a resealable plastic biohazard pouch, within a second resealable plastic pouch and within an opened axium prime inner pouch.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The break indicator was found still intact.There were no evidence of detachment attempts at these locations.No damage or irregularities were found with the pusher.The coin was found still against the lumen stop.The shield coil was found undamaged.The detach element was found still attached to the pusher.The axium prime implant coil was found broken/separated from the detach element.The implant coil was found stretched/damaged and broken with the polypropylene filament also broken.The already detached implant coil was found ensnared by the returned non-medtronic snare.The axium implant coil was found stretched and damaged with the polypropylene filament broken.The implant was found unbroken.The sl-10 micro catheter was found cut with the proximal segment and hub not returned.No other damage was found with the sl-10 micro catheter.Conclusion: based on the analysis performed, the customer report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found is consistent with resistance.Possible causes of resistance in catheter include, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy or damage to devices.The customer report of ¿coil stretch¿ and ¿coil kink/damage¿ were confirmed.The customer report of ¿premature detachment" was confirmed due to the implant coil break.Possible causes of the coil damage/stretching and subsequent break include, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with the implant during repositioning, pushwire rotation, user advances coil against resistance, damaged micro catheter, or incompatible micro catheter.The customer report of ¿difficult placement/positioning¿ or ¿poor lay up or framing¿ likely occurred due to the resistance and subsequent coil damage.The customer asserted vessel tortuosity as moderate, coil was repositioned once, continuous flush was used, no rotation of the pusher, and devices were prepared per ifu.The likely cause could not be determined.It is possible the difficult placement/positioning of the first coil caused the second coil to be pulled out of the aneurism, leading to ¿migration after deployment¿.The sl-10 micro catheter is compatible for use with the two axium devices.The sl-10 was found cut.Customer reported no damage found with the micro catheter and did not report cutting the micro catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Eval codes updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24247202
Report Number9617601-2026-00876
Device Sequence Number8327019
Product Code KRD
UDI-Device Identifier00847536020962
UDI-Public(01)00847536020962(17)270807(10)229439706
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1.5-4-HX-ES
Device Catalogue NumberAPB-1.5-4-HX-ES
Device Lot Number229439706
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer02/12/2026
03/26/2026
03/26/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date03/05/2026
04/21/2026
04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale